MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 18IN 7-0 D/A TG100-8; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 18IN 7-0 D/A TG100-8; SUTURE, ABSORBABLE, NATURAL
Catalog Number 1744G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot number mgq067, and no non-conformances related to the reported complaint condition were identified.Device evaluation summary: a suture piece, an empty opened foil and an empty opened folder of product code 1744, lot #: mgq067, was returned for evaluation.This product code is double armed.During the visual inspection of the sample, the suture ends were noted cut appears to be by use of a surgical instrument and present body fluids along of the strand.The needles were not returned for evaluation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, it could not be determined what may have caused the reported incident.An empty opened box and six representative samples of product code 1744, lot #: mgq067, were returned for evaluation.During the visual inspection of six samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 3 device issues captured in reports 2210968-2019-84119, 2210968-2019-84122 and 2210968-2019-84126.Analysis results have been included in reports for each.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019, and suture was used.The needle popped off the suture at the swage.Another like device from a different box was used to complete the procedure.There were no adverse patient consequences reported.

Brand Name
GUT CHR UD 18IN 7-0 D/A TG100-8
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8782841
Report Number2210968-2019-84119
Device Sequence Number11288354
Product Code GAL
UDI-Device Identifier10705031002333
UDI-Public10705031002333
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number1744G
Device Lot NumberMGQ067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2019
Initial Report FDA Received Date07/11/2019
Patient Sequence Number1